Get E-Book on COVID-19

Q. Concerned about leakage of silicon from ruptured breast implant. How dangerous is this?

Answered by
Dr. Ankit Gupta
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Aug 18, 2018

Hi doctor,

Before eight years, my daughter underwent breast surgery. After that, she had a baby who is 18 months of age now. Before a month, she felt pain in one breast and went to GP. He did an X-ray, which showed a tear in one of the implants. Yesterday she visited a surgeon.

He informed her that there is no chance for any replacement surgery until the inflammation clears up entirely. He said he could take out the implants, but will not replace it until the swelling gets clear completely. She is advised to take Ibuprofen for the reduction of inflammation. She was advised to visit the surgeon after a week.

My concern is whether the leakage from the silicon breast implant is going in her body? How dangerous is this leakage? Is it safe to take these implants out and inserting new ones at a later date after healing?

Dr. Ankit Gupta

Cosmetology General Surgery Plastic Surgery – Reconstructive And Cosmetic
#

Hi,

Welcome to icliniq.com.

I can assure that silicon from the ruptured implant will stay there only and it will not go anywhere in her body. Your surgeon is correct in telling you that the replacement can be done just after the inflammatory response settles down. It is better to remove the ruptured implant and wait for a replacement with a new one until the active inflammatory response gets resolved. Taking time for an inflammatory response to settle with Ibuprofen is also a good option. Because after that, you can undergo only a single surgery rather than two.

For more information consult a plastic surgeon online --> https://www.icliniq.com/ask-a-doctor-online/plastic-surgeon


Was this answer helpful?

 | 

Related Questions:
I have fever and body pains. Please suggest some medicines.
Concerned about leakage of silicon from ruptured breast implant. How dangerous is this?
I have been bleeding for three months after starting Tri-Sprintec birth control. Why?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Is Hormonal Contraception Really Safe?

Article Overview: Menstruation is regulated by a very delicate balance by the proper functioning of the hypothalamic-pituitary-ovarian axis and is affected by every aspect of life including sleep, exercise, season, weather, and diet. The modern life which relies more on physicality has pressed into the minds of women that monthly cycles are a burden and health can be achieved by suppressing the cycles with the help of hormonal pills. They are synthetic preparations which cause artificial bleeding and have detrimental side effects. Read Article


Dr. Sujata Mittal
Obstetrician And Gynaecologist

Introduction: According to WHO (world health organization), at least 214 million women in the reproductive age group belonging to developing nations, want to avoid pregnancy but are either unaware of the different methods of contraception or do not have proper access to it. It is a well-known fac...  Read Article

Why do I feel dizzy after taking Ibuprofen?

Query: Hi doctor, I am a 18 year old female, and I weigh 135 lbs and 5.4 feet tall. I take birth control pills every night, along with two 500 mcg Biotin and two 500 mg cranberry pills. Tonight, I had a headache, so I accidentally took two 800 mg Ibuprofen tablets without thinking about it. I feel extremel...  Read Full »

Can I take Carisoprodol as I am allergic to Ibuprofen?

Query: Hi doctor, I am allergic to Ibuprofen. Can I take Carisoprodol?  Read Full »

Also Read


Can naked body to body massage spread HIV?
Hello doctor, I recently had some business trip during which I had some naked body to body massage wherein massager vag...  Read more»
Are COVID-19 Patients Infectious for up to 90 Days After Recovery?
There have been reports of recovered COVID-19 patients getting reinfected and testing positive for almost 3 months. Read...  Read more»
Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»

Ask your health query to a doctor online?

Ask a Plastic Surgeon Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.